Throat issues with Doxil: Hi everyone... - SHARE Ovarian Can...

SHARE Ovarian Cancer Support

2,355 members832 posts

Throat issues with Doxil

Ryleebrown
Ryleebrown

Hi everyone,

I have recurrent Ovarian Cancer and have started a new combination of Carboplaten/Doxil. I’ve had two treatments (one every third week) so far and I’ve developed a swallowing issue. For the past two weeks I’ve had increasing difficulty swallowing food and am wondering if any of you have had this type of experience while on these drugs. This cycle seems to be harder to deal with as the nausea comes and goes also. I’m praying this treatment works, but I worry that I’ll have to stay on some type of maintenance and it’s so hard to deal with as we all know. God bless you all

Thank you so much.

12 Replies

Hello Rylee,

I'm starting doxil and avastin 6 week age although no throat issues I have sore in my mouth. I started sucking on cough drops that helps. God Bless, Joy

Ryleebrown
Ryleebrown in reply to faith1962

Thank you. I also have mouth sores...possibly in my a esophagus too. Waiting for results of testing.

Blessings to you.

Hi Ryleebrown, My mother who is 82 with Stage 4 Ovarian cancer took 5 or 6 rounds of Doxil with Carboplatin last year. She had severe swallowing issues and coughing. It became so bad that she was eating baby food with a baby spoon. The also had large red rashes under her arms, between her legs and skin peeling. Neuropathy was also an issue. This is a vey difficult drug to tolerate. I saw nicknames for this medicine such as Red Devil and Red Death. My advice is to not take it long before asking for good evidence it is working for you. It did not help my mother and there were other meds that did work. We felt she wasted time with this one and went through a great deal. I assume it must work for someone or they would not use it but it is terrible.

I just had my second Infusion of Doxil and carbo. My mouth is very dry and my neuropathy worsened. My CA 125 did drop 220 points down to 150 after the first infusion. My Dr. says it is the carbo making my neuropathy worse. We used ice packs on my hands and feet during the infusion last week. I am also much more tired than I was on my round of taxol and carbo during the summer of 2016. I also have a constant sniffle and post nasal drip. I just started gabapentin last night for the neuropathy. Honestly, I’m scared of the side effects of Doxil. I’m gargling with salt to prevent mouth sores and using biotine to try to keep my mouth moist. The side effects are worse than I expected. I’m taking Ativan to try to reduce the anxiety. I’m also hoping to find a support group or therapist. I’m so concerned right now about my quality of life because of Doxil. I was on Rubraca and stopped it because of being tired. I went back on it but my CA 125 went up hence the reason my Dr. put me on the Doxil treatment.

Ryleebrown
Ryleebrown in reply to Mousse

How are you doing? I stopped theDoxil after severe hand-foot burning and skin peeling. Only had Carboplaten during the 5th treatment and put off the 6th till the 22nd of Oct. feel I can’t bear any more chemo as it makes me so sick. What to do? Do they really know?

Any advice would be helpful. Thank you so much.

Mousse
Mousse in reply to Ryleebrown

Hi,

My Dr. took me off the Doxil / Carbo chemo after 5 rounds. My neuropathy worsened, my vision blurred, and I had lots of mucous build up. My skin darkened from the Doxil. My 6th round was supposed to be today. I never thought the Doxil would be so problematic. He is recommending that I take Lynparza. It will be a couple of weeks before I start. The neuropathy is very bothersome. I’ve been taking ativan, a pain killer, and edible CBD. I see the palliative nurse practitioner in our medical group on Friday about the neuropathy. I hope you feel better post Doxil. I did some research and it takes weeks for the side effects to dissipate. I’m trying meditation and acupuncture. I’m also going to ovarian cancer support groups at the Bay Area Cancer Connections in Palo Alto CA.

Hi, I’m so sorry to hear this, and right now, after 2 treatments I’m having many issues as well. Wondering how I’ll feel by 6. Please stay strong and know I’m here to talk. Blessings

I just had my first Carb/Doxil infusion. Having odd lower GI symptoms now (cramps, gas, odd bowel movements) - started about a week after the infusion. We are trying to figure out what might be triggering it ... my onc nurse said doxil GI symptoms usually end after the first 5-6 days. Anyone else experience something like this?

Hi Leigh,

I’m concerned about Doxil. I’m having esophagus issues and mouth sores and slight rash on my legs. Also, I’m weak and slightly nauseous each day, and Monday I go in for my third infusion. It’s so hard as the cumulative effect won’t make things easier. Let me know hoe things go for you after your second treatment.

Blessings,

Sandy

Hi, I'm on my third round of Doxil, and im starting to have difficulties swallowing. Did yours get better? i hope all is well.

Regards,

Shirly

Ryleebrown
Ryleebrown in reply to Mypug

Hi, I had to have an endoscopy and a web broken. After 3rd and 4th, I developed terrible hand-foot syndrome. Couldn’t even walk ar use my hands.....they took me off it. I hope you have better results.

Blessings,

Sandy

I had throat and swallowing issues on carboplatin and gemzar. The vitamin c ivs cleared it right up, unfortunately, insurance didn’t pay one dime for it. But when you are that miserable, $150 per iv seemed worth it to me. It cleared after 3 ivs which was one week,

You may also like...